Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 46, NWS Buffalo, NY

August 16, 2010Erie County, Niagara County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 16, 2010, 12:43 AM EDT for Erie County, Niagara County, New York. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2010, 12:43 AM EDT (04:43 UTC)
Expired
Aug 16, 2010, 1:30 AM EDT
In force
47 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 11 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 1:02 AM EDTTSTM WND DMG1 Ene North Tonawanda, NYLARGE TREE BRANCH DOWN ON LINDEN AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS51 KBUF 160443
SVRBUF
NYC029-063-160530-
/O.NEW.KBUF.SV.W.0046.100816T0443Z-100816T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1243 AM EDT MON AUG 16 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ERIE COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN NIAGARA COUNTY IN WESTERN NEW YORK

* UNTIL 130 AM EDT

* AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRAND ISLAND...AND 
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  AMHERST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4320 7848 4298 7849 4292 7892 4294 7893
      4304 7897
TIME...MOT...LOC 0443Z 252DEG 29KT 4303 7881

$$

RSH!
3 follow-up statements
951 
WWUS51 KBUF 160456
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1256 AM EDT MON AUG 16 2010

NYC029-063-160530-
/O.CON.KBUF.SV.W.0046.000000T0000Z-100816T0530Z/
NIAGARA NY-ERIE NY-
1256 AM EDT MON AUG 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHERN ERIE AND SOUTHERN NIAGARA COUNTIES...

AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH TONAWANDA...
MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  RAPIDS...
  AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4320 7848 4298 7849 4292 7892 4294 7893
      4304 7897
TIME...MOT...LOC 0456Z 259DEG 51KT 4304 7882

$$

RSH
102 
WWUS51 KBUF 160508
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
108 AM EDT MON AUG 16 2010

NYC063-160518-
/O.CAN.KBUF.SV.W.0046.000000T0000Z-100816T0530Z/
NIAGARA NY-
108 AM EDT MON AUG 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NIAGARA COUNTY IS
CANCELLED...

LAT...LON 4303 7884 4308 7849 4298 7849 4295 7869
      4293 7883
TIME...MOT...LOC 0508Z 275DEG 45KT 4300 7870

$$

NYC029-160530-
/O.CON.KBUF.SV.W.0046.000000T0000Z-100816T0530Z/
ERIE NY-
108 AM EDT MON AUG 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHEASTERN ERIE COUNTY...

AT 105 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR AMHERST...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  CLARENCE CENTER AND AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4303 7884 4308 7849 4298 7849 4295 7869
      4293 7883
TIME...MOT...LOC 0508Z 275DEG 45KT 4300 7870

$$

RSH
684 
WWUS51 KBUF 160531
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
131 AM EDT MON AUG 16 2010

NYC029-160541-
/O.EXP.KBUF.SV.W.0046.000000T0000Z-100816T0530Z/
ERIE NY-
131 AM EDT MON AUG 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE COUNTY HAS
EXPIRED...

AT 131 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4303 7884 4308 7849 4298 7849 4295 7869
      4293 7883
TIME...MOT...LOC 0508Z 275DEG 45KT 4300 7870

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 8:01 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 15, 8:01 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
801 PM EDT SUN AUG 15 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT AND BRING AN END TO THE
STRETCH OF VERY WARM AND HUMID WEATHER. THE FRONT WILL BE
ACCOMPANIED BY A COUPLE OF THUNDERSTORMS...ALTHOUGH THE MAJORITY OF
THE REGION MAY STAY RAIN FREE. NOTICEABLY DRIER AIR WILL FOLLOW THE
FRONT ON MONDAY WITH HIGH PRESSURE LEADING TO GENERALLY DRY AND
PLEASANT WEATHER THROUGH MOST OF THIS WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
A COLD FRONT STRETCHED FROM GEORGIAN BAY AND SOUTHERN LOWER MICHIGAN
TO THE LOWER OHIO VALLEY EARLY THIS EVENING. THIS FRONT WILL MAKE
ITS WAY ACROSS WESTERN AND NORTH CENTRAL NEW YORK DURING THE COURSE
OF TONIGHT AND WILL BRING AN END TO THE HUMID CONDITIONS THAT WE
HAVE ENDURED THE PAST SEVARL DAYS. THERE WILL ALSO BE A FEW
THUNDERSTORMS TO ACCOMPANY THE PASSING OF THIS FRONT...BUT DESPITE
THE MOISTURE RICH LOW LEVELS...DRIER AIR ALOFT MAY GREATLY LIMIT
THE AREAL COVERAGE AND INTENSITY OF SAID STORMS.

CANADIAN AND U.S. DOPPLER RADARS LATE THIS AFTERNOON AND EVENING
HAVE BEEN LESS BUSY THAN ANTICIPATED. THE STORMS THAT ARE DEVELOPING
HAVE VERY LITTLE STAYING POWER AND TEND TO PULSE THEN DIE OFF. THERE
HAVE BEEN SOME MORE CLASSIC STRONG STORMS OVER ONTARIO...BUT
UPSTREAM FROM OUR REGION...THE ACTIVITY HAS BEEN LESS THAN
IMPRESSIVE.

THE AIRMASS ACROSS OUR REGION IS CERTAINLY UNSTABLE...ESPECIALLY
WEST OF RCHESTER WHERE LI'S AT 23Z RANGED FROM -4 TO -6 AND SBCAPES
WERE IN THE VCNTY OF 1000-1500 J/KG. BOTH OF THESE PARAMETERS WILL
SHOW STABILIZING TRENDS DURING THE NEXT FEW HOURS WITH THE SETTING
SUN...BUT WITH SFC DEW POINTS AROUND 70 AND A FAIRLY STRONG FRONT TO
PASS THROUGH...THE REGION IS FAR FROM BEING OUT OF THE WOODS.

WILL KEEP THE LIKELY POPS IN PLACE FOR TONIGHT FOR THE SHOWERS AND
THUNDERSTORMS...BUT AS MENTIONED...THE COVERAGE IS NOT EXPECTED TO
BE AS WIDESPREAD AS EARLIER ANTICIPATED. THIS WILL HAVE TO BE
CLOSELY MONITORED THOUGH AS SUCCESSIVE RUS OF THE HRRR MODEL IS
SUGGESTING THAT THE ACTIVITY WILL 'BLOSSOM' AS IT MOVES EAST OF
BUFFALO ACROSS THE FINGER LAKES AFTER MIDNIGHT.

WHILE THE SFC FRONT WILL BE THROUGH THE REGION BY DAYBREAK...THE
COOLER AIR WILL NOT START TO MOVE IN UNTIL MONDAY. AS A
RESULT...TONIGHT WILL BE ANOTHER WARM NIGHT WITH LOWS GENERALLY IN
THE UPPER 60S. THESE VALUES ARE SOME 10 DEG F ABOVE NORMAL MID
AUGUST VALUES.

THEN...A NOTICEABLY DRIER AND SOMEWHAT COOLER REFRESHING AIRMASS
WILL FOLLOW ON MONDAY. 850 MB TEMPS DROP TO 11-12C...DEW PTS FALL
INTO THE 50S...AND A BRISK WSW WIND WILL BE MOST WELCOME. TEMPS WILL
TOP OUT NEAR 80...BUT MID-UPR 70S BUF/ART AREAS. PLENTY OF DRY AIR
WILL ALSO MEAN PLENTY OF COMFORTABLE SUNSHINE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE BUILDING IN BEHIND THE DEPARTING EAST COAST COLD FRONT
WILL BRING MAINLY CLEAR SKIES AND MUCH MORE COMFORTABLE TEMPERATURES
AND HUMIDITY TO THE AREA.

ON TUESDAY...A SECONDARY COLD FRONT IS FORECAST TO APPROACH LAKE
ONTARIO DURING THE AFTERNOON...THEN DROP SOUTH ACROSS THE AREA
TUESDAY NIGHT. THE FRONT STILL LOOKS STARVED FOR MOISTURE.
THEREFORE...WILL MAINTAIN MOSTLY SUNNY SKIES FOR TUESDAY...FOLLOWED
BY SOME INCREASE IN CLOUDS FOR TUESDAY NIGHT.

AS THE FRONT STALLS JUST SOUTH OF PA ON WEDNESDAY...HIGH PRESSURE
WILL BUILD EAST ACROSS NEW YORK STATE AND NEW ENGLAND. THE LOW LEVEL
SUBSIDENCE ASSOCIATED WITH THE HIGH WILL BE OFFSET SOMEWHAT BY THE
LIFT IN THE VICINITY OF AN UPPER LEVEL JET THAT WILL BE TRACKING
EAST ACROSS THE STATE. THIS MAY RESULT IN SOME MID AND HIGH LEVEL
CLOUDINESS ON WEDNESDAY.

LOW PRESSURE PRESSURE THAT IS FORECAST TO TRACK EAST ALONG THE
STALLED FRONT WILL KEEP SOME CLOUDS OVER THE AREA WEDNESDAY
NIGHT...ALTHOUGH MORE CLEARING IS EXPECTED TO DEVELOP ACROSS THE
WEST AS THE LOW SLIDES OFF THE EAST COAST TOWARD THURSDAY MORNING.

AREA TEMPERATURES WILL BE CLOSE TO AVERAGE DURING THIS PERIOD WITH A
FAST ZONAL FLOW EXPECTED TO REMAIN INTACT ALONG THE U.S./CANADA
BORDER.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ON THURSDAY...OUR CWA WILL BE SANDWICHED IN BETWEEN TWO FRONTS. ONE
WILL BE SITUATED ALONG THE EAST COAST...WHILE THE SECOND FRONT MOVES
SOUTHEAST ACROSS THE CENTRAL GREAT LAKES. WEAK HIGH PRESSURE BETWEEN
THESE TWO FRONTS SHOULD KEEP OUR AREA DRY ON THURSDAY.

AS THE CENTRAL LAKES FRONT APPROACHES LAKE ONTARIO THURSDAY
NIGHT...THERE WILL BE AN INCREASE IN CLOUDS AND A CHANCE FOR A FEW
SHOWERS. WILL LEAVE IN A CHANCE FOR SHOWERS FRIDAY AS THE FRONT
CONTINUES TO PUSH SOUTH ACROSS THE STATE. THE LATEST GUIDANCE KEEPS
THIS FRONT SOUTH OF NEW YORK STATE SATURDAY AND SUNDAY. A WAVE THAT
IS FORECAST TO MOVE EAST ALONG THE BOUNDARY SATURDAY NIGHT MAY
SPREAD A FEW SHOWERS NORTH INTO NEW YORK STATE SATURDAY NIGHT.
OTHERWISE...EXPECT MAINLY DRY CONDITIONS TO PREVAIL SATURDAY AND
SUNDAY.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
DESPITE THE PASSAGE OF A COLD FRONT TONIGHT...MAINLY VFR CONDITIONS
SHOULD PERSIST. THERE WILL BE A THREE HOUR WINDOW WHERE
THUNDERSTORMS COULD IMPACT ANY SPECIFIC TAF SITE...GENERALLY FROM
03Z THROGH 06Z. ONCE THE STORMS MOVE THROUGH...CIGS COULD DROP TO
MVFR LEVELS ACROSS THE SRN TIER. THE SAME COULD HAPPEN FOR THE
EASTERN LAKE ONTARIO REGION FOR A FEW HOURS AFTER DAYBREAK.

ON MONDAY IN THE WAKE OF THE FRONT...WHILE VFR CONDITIONS SHOULD BE
COMMON REGIONWIDE (EXCEPT KART IN THE AM)...WESTERLY SFC WINDS WILL
BECOME GUSTY WITH SPEEDS UP TO 30 KNOTS POSSIBLE FROM LATE MORNING
THROUGH MID AFTERNOON.

OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...GENERALLY VFR.

&&

.MARINE...
MODERATE SOUTHERLIES THIS EVENING WILL BECOME GUSTY IN ANY
THUNDERSTORMS AS A COLD FRONT CROSSES TONIGHT...THEN LOOK FOR BRISK
WEST TO SOUTHWEST WINDS ON MONDAY AS COOLER DRIER AIR SWEEPS IN IN
THE WAKE OF THE FRONT. ISSUED SMALL CRAFT ADVISORIES ON THE LK ERIE
NEARSHORES AS WELL AS BUFFALO HARBOR BEGINNING AT 9 AM...AND ON THE
EASTERN LAKE ONTARIO NEARSHORES FROM SODUS BAY TO ST LAWRENCE RIVER
STARTING AT NOON. BOTH WILL CONTINUE THROUGH 10 PM MONDAY.

&&

.HYDROLOGY...
RAINFALL WAS GENERALLY QUITE LIGHT TODAY...WITH A COUPLE OF
EXCEPTIONS. A GENERAL INCH FELL OVER PORTIONS OF LIVINGSTON AND
ONTARIO COUNTIES...AND AN ISOLD STORM BROUGHT UP TO 1.5 INCHES OVER
NORTHERN NIAGARA COUNTY EARLIER THIS AFTERNOON. THERE STILL IS
POTENTIAL FOR LOCAL DOWNPOURS FOR THE REST OF THE AFTERNOON IN
ISOLATED STORMS. HEAVY RAINS ARE ALSO POSSIBLE WITH THE FRONTAL
STORMS TONIGHT...ALTHOUGH THEY SHOULD BE BRIEF AND FAST MOVING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 10 PM EDT MONDAY FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY FROM NOON TO 10 PM EDT MONDAY
         FOR LOZ044-045.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/SFM
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...RSH
MARINE...SFM
HYDROLOGY...SFM
Hazardous weather outlook, Aug 15, 9:57 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
957 PM EDT SUN AUG 15 2010

NYZ001>008-010>014-019>021-085-161200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
957 PM EDT SUN AUG 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

SOME LOCALLY HEAVY RAIN IS POSSIBLE IN THUNDERSTORMS OVERNIGHT.
THERE IS THE POTENTIAL THAT THE HEAVY RAIN MAY CAUSE URBAN AND
POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-161200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
957 PM EDT SUN AUG 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Aug 15, 10:29 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1029 PM EDT SUN AUG 15 2010

NYZ001-002-010>012-019>021-085-160400-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA
NY-ORLEANS NY-WYOMING NY-
1029 PM EDT SUN AUG 15 2010

...BROKEN LINE OF STRONG THUNDERSTORMS MOVING TOWARDS OUR REGION...

* AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  BROKEN LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
  RAIN. THESE BROKEN LINE OF STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM KITCHENER TO JUST WEST OF LONG POINT TO CENTRAL LAKE
  ERIE...AND MOVING EAST AT 30 MPH.

AT THAT SPEED...ANY THUNDERSTORMS WOULD CROSS THE EIGHT WESTERN
COUNTIES OF NEW YORK BETWEEN MIDNIGHT AND 2 AM. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

THE STORMS ARE BEING GENERATED ALONG A COLD FRONT...WHICH WILL
EVENTUALLY USHER IN NOTICEABLY DRIER AIR.

LAT...LON 4199 7976 4226 7978 4240 7949 4250 7936
      4257 7916 4270 7905 4279 7887 4295 7893
      4301 7904 4307 7899 4309 7908 4327 7907
      4338 7854 4337 7808 4199 7808

RSH
Special weather statement, Aug 15, 11:39 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1139 PM EDT SUN AUG 15 2010

NYZ001-010-160430-
ERIE NY-NIAGARA NY-
1139 PM EDT SUN AUG 15 2010

...STRONG THUNDERSTORM MOVING TOWARDS NIAGARA COUNTY...

* AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM OVER THE NIAGARA PENINSULA. THIS STORM WAS
  LOCATED 35 MILES WEST OF NIAGARA FALLS...AND MOVING NORTHEAST AT
  35 MPH.

THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS
OF 40 MPH...HEAVY RAIN UP TO AN INCH IN UNDER AN HOUR...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THE STORM WILL LIKELY MOVE ACROSS GRAND
ISLAND AND NIAGARA COUNTY BETWEEN 12:15 AND 12:45 AM.

LAT...LON 4314 7905 4327 7907 4335 7873 4336 7866
      4313 7858 4305 7890 4297 7900 4303 7904
      4307 7899 4308 7906 4309 7908 4313 7908

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 10:29 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more91 min
Aug 15, 11:39 PM EDTSpecial Weather StatementBUFNiagara51 min
Aug 15, 11:58 PM EDTSpecial Marine WarningBUF62 min
Aug 16, 12:05 AM EDTSpecial Marine WarningBUF55 min
Aug 16, 12:39 AM EDTSpecial Marine WarningBUF32 min
Aug 16, 1:30 AM EDTSevere Thunderstorm WarningBUFGenesee29 min
Aug 16, 2:27 AM EDTSpecial Weather StatementBUFGenesee, Livingston, Monroe, Ontario63 min
Aug 16, 3:23 AM EDTSpecial Marine WarningBUF41 min
Aug 16, 3:27 AM EDTSpecial Weather StatementBUFMonroe48 min
Aug 16, 4:11 AM EDTSpecial Weather StatementBUFLivingston, Ontario, Wayne64 min
Aug 16, 4:31 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario44 min
Aug 16, 5:01 AM EDTSpecial Weather StatementBUFWyoming44 min
Aug 16, 5:03 AM EDTSpecial Weather StatementBUFWayne57 min
Aug 16, 5:15 AM EDTSevere Thunderstorm WarningBUFOntario, Wayne45 min
Aug 16, 5:35 AM EDTSpecial Weather StatementBUFLewis40 min
Aug 16, 5:49 AM EDTAreal Flood AdvisoryBUFOntario3 hr
Aug 16, 6:07 AM EDTSpecial Weather StatementBUFOntario38 min
Aug 16, 7:12 AM EDTSpecial Weather StatementBUFJefferson78 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.